Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Birmingham, AL

January 7, 2007Macon County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 7, 2007, 5:53 PM CST for Macon County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2007, 5:53 PM CST (23:53 UTC)
Expired
Jan 7, 2007, 6:45 PM CST
In force
52 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Macon County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 3:12 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 072353
SVRBMX
ALC087-080045-
/O.NEW.KBMX.SV.W.0015.070107T2353Z-070108T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CST SUN JAN 7 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITY OF TUSKEGEE

* UNTIL 645 PM CST

* AT 553 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF MILSTEAD...
  OR ABOUT 8 MILES SOUTHWEST OF TUSKEGEE...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUSKEGEE BY 600 PM CST
  SOCIETY HILL BY 615 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3245 8591 3225 8586 3226 8545 3246 8543
      3256 8568

$$

MBS/91

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 5:41 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 7, 5:41 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 PM CST SUN JAN 7 2007

.UPDATE...FOR PUBLIC AND 00Z AVIATION.

&&

.DISCUSSION...

AT 2330 LINE OF CONVECTION WAS FROM STROUD TO FORT DEPOSIT AND
MOVING SLOWLY OFF TO THE EAST. SEVERE THREAT WILL CONTINUE EAST OF
THIS LINE. COOLER AIR IS COMING IN BEHIND THIS FRONT WITH MID 50S
NOW IN NORTHWEST ALABAMA. SOME UPDATES WILL BE OUT SHORTLY AFTER 6 PM.

&&

.AVIATION...00Z AVIATION DISCUSSION.

COLD FRONT HAS PASSED TCL, BHM, ANB AND EET WITH ONLY LIGHT
SHOWERS EXPECTED THROUGH 02Z TO 03Z. MVRF CONDITIONS...MAINLY DUE
TO CEILINGS...ARE EXPECTED FOR THESE SITES THROUGH THE REMAINDER
OF THE EVENING WITH SOME CLEARING BEGINNING AROUND 10Z. WINDS WILL
BE STEADY 10 KTS THROUGH THE TAF PERIOD.

AT 00Z THE FRONT IS PUSHING THROUGH MGM AND WILL NOT PASS TOI FOR
ANOTHER COUPLE OF HOURS. HEAVY SHOWERS WILL BE POSSIBLE THROUGH
03Z WITH LIGHT SHOWERS POSSIBLE THROUGH 05Z TO 06Z. MVFR CEILINGS
EXPECTED TO BEGIN CLEARING AROUND 13Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  51  29  49  28 /  60   0   0   0   0
ANNISTON    45  51  31  51  25 /  80   0   0   0   0
BIRMINGHAM  40  49  32  53  28 /  60   0   0   0   0
TUSCALOOSA  42  55  32  54  29 /  50   0   0   0   0
CALERA      43  52  34  52  28 /  70   0   0   0   0
AUBURN      46  54  34  52  27 /  90   0   0   0   0
MONTGOMERY  45  56  31  57  27 /  90   0   0   0   0
TROY        46  56  29  54  30 /  90   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

80/80/88

In the hours before

Local storm report, Jan 7, 5:13 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     10 S DADEVILLE          32.69N 85.77W
01/07/2007                   TALLAPOOSA         AL   EMERGENCY MNGR

            HOUSE DESTROYED ON PROSPECT ROAD...JUST WEST OF HIGHWAY
            49. ROOF DAMAGE ON ANOTHER HOUSE IN THE SAME AREA...ON
            SANDY DRIVE. POSSIBLE TORNADO.

&&

61
Local storm report, Jan 7, 5:15 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     SOUTHSIDE               33.90N 86.02W
01/07/2007                   ETOWAH             AL   LAW ENFORCEMENT

            TREE FELL ON A HOUSE ON VALECROSS WAY.

&&

61
Special weather statement, Jan 7, 5:15 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CST SUN JAN 7 2007

ALZ038-047-072345-
CHAMBERS-LEE-
515 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE AND CHAMBERS COUNTIES
UNTIL 545 PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 13 MILES NORTH OF LANETT TO 7 MILES
SOUTHWEST OF LOACHAPOKA...MOVING EAST AT 20 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WAVERLY...LAFAYETTE...LOACHAPOKA...CUSSETA...VALLEY...OPELIKA...SALEM
AND CHEWACLA STATE PARK THROUGH 545 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA THIS EVENING.

ML
Special weather statement, Jan 7, 5:19 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CST SUN JAN 7 2007

ALZ045-072345-
MACON-
519 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 545 PM
CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NOTASULGA TO SHORTER...MOVING EAST AT 40
MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MILSTEAD...SHORTER...NOTASULGA...FRANKLIN...TUSKEGEE AND SOCIETY HILL
THROUGH 545 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Local storm report, Jan 7, 5:26 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     6 SSW DADEVILLE         32.75N 85.80W
01/07/2007                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREES DOWN IN THE STILL WATERS AREA...ON EASTERN LAKE
            MARTIN.

&&

61
Special weather statement, Jan 7, 5:48 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CST SUN JAN 7 2007

ALZ045-080030-
MACON-
548 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL
630 PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 548 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER HARDAWAY...MOVING NORTHEAST AT 45 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHORTER...MILSTEAD...
HARDAWAY...FRANKLIN...TUSKEGEE AND SOCIETY HILL THROUGH 630 PM CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

MBS/91

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 1:01 PM CSTSevere Thunderstorm WarningBMXTuscaloosa29 min
Jan 7, 1:29 PM CSTSevere Thunderstorm WarningBMXJefferson34 min
Jan 7, 3:10 PM CSTTornado WarningBMXMontgomery17 min
Jan 7, 3:20 PM CSTTornado WarningBMXElmore25 min
Jan 7, 3:22 PM CSTSevere Thunderstorm WarningBMXTalladega23 min
Jan 7, 3:41 PM CSTTornado WarningBMXElmore19 min
Jan 7, 3:44 PM CSTTornado WarningBMXClay31 min
Jan 7, 3:52 PM CSTTornado WarningBMXTallapoosa23 min
Jan 7, 4:15 PM CSTTornado WarningBMXChambers45 min
Jan 7, 4:15 PM CSTTornado WarningBMXTallapoosa15 min
Jan 7, 4:53 PM CSTFlash Flood WarningBMXPike3 hr
Jan 7, 4:53 PM CSTFlash Flood WarningBMXAutauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more233 days
Jan 7, 4:59 PM CSTTornado WarningBMXChambers16 min
Jan 7, 5:56 PM CSTTornado WarningBMXMacon18 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.